MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX VFC FILL COIL; EMBOLIZATION COIL
Model Number VFC101540-V
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that resistance was encountered when the embolization coil was being advanced in the microcatheter.During the removal attempt, the coil unexpectedly detached in the microcatheter.Both segments of the coil were withdrawn together with the microcatheter, and removed in their entirety.There was no reported intervention or patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device was returned with the dispenser coil, introducer, and the pusher.The implant coil was returned separately.The implant appeared to have retained its shape, and had evidence of the marker band and distal ball.A few minor kinks were noted on the pusher along its length.The attachment tether monofilament demonstrated presence of a tail-like shape, which is indicative of a tensile break.The strain relief on the distal heater coil section was noted to be folded, with no presence of burn marks, which is indicative of a non-thermal detachment.Based upon the investigation findings and available information, the complaint of a broken coil could be confirmed; the pusher and coil were noted to be separated.The root cause could not be determined; however, the device exhibited evidence that it was subjected to forces that exceeded its strength specification, with no evidence of a thermal detachment.

Brand Name
MICROPLEX VFC FILL COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7054885
Report Number2032493-2017-00301
Device Sequence Number1471968
Product Code HCG
UDI-Device Identifier00810170016257
UDI-Public(01)00810170016257(11)170814(17)220731(10)1708141RC
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2022
Device Model NumberVFC101540-V
Device Lot Number1708141RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1